New meds and lip syncing


Today I start taking Tamoxifen, an estrogen blocker, as part of my cancer treatment. My cancer is estrogen receptor positive, which means it needs estrogen to grow. Tamoxifen attaches to the hormone receptors in the cancer cells and blocks estrogen from attaching to them. If I was a sports fan I’d use a football analogy here, but since I’m not here’s what I’ll say:

We’re starving the motherfuckers.

As with any medication, Tamoxifen has side effects. We’re trying to make my body do something it doesn’t wanna and, like any toddler, it’s gonna throw a tantrum. I’m nervous about this, of course, especially since I’m coming off of a really good week, side effect-wise. But I’ve done tons of research (anyone who knows me can picture the copious notes I’ve got stored on my laptop) and have had several frank discussions with my care team and decided that it’s worth the risk. I’m kind of addicted to being alive. That pretty much outweighs the cons at this point.

So I’ve decided to focus on what I consider to be the most interesting possible side effect: Change in singing voice. Since I currently have a horrible singing voice (don’t forget I was told to “feel free to lip sync” in a group of over 20 fellow cast mates) I believe things can only improve! Perhaps this year I really will release a Christmas album! I’ll keep you posted.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s